MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928856
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported syringe 1.0ml 31ga 8mm 10bag 500 pl/wg had a plunger rod that was difficult to move.The following information was provided by the initial reporter: "family member of consumer reported plunger rod difficult to move.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 1144711, d4: medical device expiration date: 2026-06-30, h4: device manufacture date: 2021-05-24.D4: medical device lot #: 0125633, d4: medical device expiration date: 2025-05-31,.H4: device manufacture date: 2021-05-04 d10: device available for eval yes.D10: returned to manufacturer on: 2021-12-13.H6: investigation summary: customer returned a single syringe in a polybag labeled for 1ml, 31 gauge, 8mm syringes from lot 1144711.The plunger rod can be moved through the barrel of the syringe without issue.Uniform movement and resistance throughout the length of the syringe.No damage to the stopper.No defects found and syringe functions as intended.No samples (including photos) were returned from lot 0125633.Therefore, the complaint could not be confirmed for this lot and the root cause could not be determined.A review of the device history record was completed for batch # 1144711.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.A review of the device history record was completed for batch # 0125633.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications noted that did not pertain to the complaint.Based on the sample received, bd was unable to confirm the customer¿s indicated failure of difficulty moving the plunger rod.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12550675
Report Number1920898-2021-01029
Device Sequence Number872260
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number928856
Device Catalogue Number928856
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown